MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52226
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reported by the dm via phone call- the physician stated the wire would not disengage and the only way to get the wire out was to pull stent out as well.Procedure was able to be completed with another stent.No patient harm.Additional information provided by the dm on behalf of the customer- in summary.Everything was done properly.The wire that is supposed to be removed after the stent is out and not recoverable did not come out of the deployment system.Because of this, it had to be removed along with the deployment system.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k)#: k162717.Device evaluation : the evo-fc-20-25-12-e device of lot number c1553422 involved in this complaint was returned for evaluation, without its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 01st april 2020.The returned device lab findings and observations can be referred through the attached files.In summary the following results were observed in the lab evaluation.Delivery system returned without the stent and lock wire.No visible damage observed.Handle was actuating fine, fully retracted and advanced again.Following the laboratory evaluation additional information was requested to aid with the investigation, however due to the current circumstances and restrictions regarding covid-19, it is very unlikely that this information will be provided: "i¿ve had 4 calls with (b)(4), and believe they are done providing information and feel the case closed." should this information become available the file will be updated accordingly.Documents review including ifu review: prior to distribution all evo-fc-20-25-12-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-fc-20-25-12-e device of lot number c1553422 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1553422; upon review of complaints this failure mode has not occurred previously with this lot #c1553422.The instructions for use ifu0061-6 which accompanies this device instructs the user to "when stent point -of -no- return has been passed, pull the safety wire out of delivery handle near the wire guide port" there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.It may be noted the delivery system returned without the stent and lock wire.No visible damage observed and the delivery system functioned as intended.A possible root cause could be attributed to the suture becoming trapped between the inner and outer catheter on removal.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Procedure was able to be completed with another stent.No patient harm.Customer complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9716604
Report Number3001845648-2020-00092
Device Sequence Number3188723
Product Code ESW
UDI-Device Identifier10827002522265
UDI-Public(01)10827002522265(17)201031(10)C1553422
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberG52226
Device Catalogue NumberEVO-FC-20-25-12-E
Device Lot NumberC1553422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/20/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR